MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a certas valve (id 828804pl) was leaking cerebrospinal fluid (csf) at the top of the reservoir.The issue was noticed as the surgeon was preparing to close the site and stated that as if there was a hole in it.The event led to 30-minute surgical delay.The procedure was completed with a replacement product available.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The certas valve (id 828804pl) was returned for evaluation.Device history record (dhr) - the product code 82-8804pl with lot 7332352, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 4.The valve was visually inspected and cut marks were noted on the connector.The valve was leak tested, leak between the needle chamber and the connector was noted.Root cause analysis - the root cause for the issue reported by the customer is due to improper handling of the device in view of the cut marks on the connector and or is due a sharp or pointed object coming into contact with the valve in view of the cut marks on the connector.As noted in the surgical procedure precautions section in ifu, silicone has a low cut/tear resistance.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19950118
Report Number3013886523-2024-00225
Device Sequence Number18383195
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)281130(10)7332352
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828804PL
Device Lot Number7332352
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age53 YR
Patient SexUnknown